Amenorrhea as a side effect of low dose Aripiprazole: An adolescent case
Gulen Guler 1*, Meryem Ozlem Kutuk 2, Halil Kara 3
1Department of Child and Adolescent Psychiatry, Elazig Mental Health Hospital, 2Baskent University Medical Faculty, 3Aksaray State Hospital
Received: December 21, 2016; Revised: December 30, 2016; Accepted: December 30, 2016; Published online: December 30, 2016.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Amenorrhea, oligomenorrhea, galactorrhoea, gynecomastia, infertility and sexual dysfunction may arise as a consequence of hyperprolactinemia. Hyperprolactinemia is one of major side effects of treatment with antipsychotics, but aripiprazole is known as a dopamine stabilizer antipsychotic which can be used to improve hyperprolactinemia. In this report, it was described that an adolescent patient experienced amenorrhea after adding very low dose aripiprazole to ongoing fluoxetine treatment regime for major depressive disorder. Additionally, this case showed that the patient recovered from the amenorrhea with replacement of aripiprazole with quetiapine.
Keywords: Adolescent, Amenhorrhea, aripiprazole


e-submission

Archives